... lousy. Anxious and flat and not sleePing. Does this sound normal? What can I do to get better?
It will take time for the brain receptors to equilibrate, but is it possible that you may need one or a combination of one of the medicines to help you with feeling flat and anxious and insomnia? Maybe the medicines were doing some good is what I mean.
Sp111, Just out of curiosity, was there a need to stop taking those meds ? I myself have stopped taking a med like klonopin and found it very uncomfortable, so after being uncomfortable for almost a year, I went back on valium and a antidepressant desiprimine.
I agree that when one goes off these medications and feels lousy afterwards, it wasn't the right thing to do. It is very common to want to stop a medication once one is feeling better or back in control. It doesn't mean you are cured. Medication like this does not cure a condition. It is not like an antibiotic.
These medications replace chemicals in the brain that the body is not making sufficiently. When all is as it should be with the brain chemistry, it is like someone let the sun shine again. However, if one has not had sufficient therapy or made life changes how to cope, the brain has not rewired and the needed chemicals are not being made. Some people have genetic problems and their body will never make the chemicals needed. So we take medication. No different from, say, diabetes: if you are careful with your diet you need little insulin but if you overeat you need lots of medicine.
Therefore, we are back to the question, why get off these and was this approved by your doctor? It is ok if you need them. It isn't your fault that it is needed. I wear glasses. It would be silly to bump into furniture because I was unhappy about glasses, right? I am quite grateful that I don't have to keep suffering and that there is something to help me.
I would give you another month and see how you are doing, if that is what you want. If things get dark and bleak, call the doctor and ask him to look at your medication again and have a good talk. Keep a journal that lists your moods each day. It will help you see how you are doing and give your doctor something to base decisions upon. I do hope it goes well for you. Stay happy. Karen
Dear SPY111, i would be feeling bad myself after only 4 months. you say
that you didn't have to come off, why suffer and quit cold turkey? DD*
That sounds normal to me!!! I wouldn't wish the withdrawals from those drugs on my worst enemy! WAIT!!!
They are my worst enemy!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2014 • 3 answers
Updated 6 Sep 2014 • 1 answer
Updated 17 Mar 2015 • 3 answers
Updated 18 Dec 2018 • 3 answers
Updated 5 Sep 2016 • 1 answer